From Miami, Florida, USA:
My daughter, who is 3 years old, has had diabetes since July 2004. The doctor saw her in September and will see her again in December. In the meantime, her blood sugars are higher than before and I don't understand why this is. At bedtime she has 8 ounces of milk and then has a pre-breakfast blood sugar of 300 mg/dl [16.7 mmol/L] or more. Why is this?
In September, the doctor told me to give three units of insulin, but I am now giving her five units of Novolin NPH every morning.
Please call your physician's office and explain your problem. Your physician should be very willing to see you again to review the blood sugars and help you make insulin dosing changes or, perhaps, will get you in touch with a diabetes educator who can assist you in making those changes. Having excellent diabetes education and support from your physician's office or other resources is critical in ensuring that you feel comfortable taking care of your daughter in the first few months of her diabetes and for many years to come.
Original posting 13 Dec 2004
Posted to Hyperglycemia and DKA
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.